Alert archive / Nebraska / Wind Advisories in 2013

Wind Advisory 1, NWS North Platte, NE

January 11, 201310 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Jan 11, 2013, 3:11 AM CST for 10 counties in Nebraska. It took effect at Jan 11, 2013, 6:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2013, 3:11 AM CST (09:11 UTC)
In effect from
Jan 11, 2013, 6:00 PM CST
Expired
Jan 12, 2013, 3:53 AM CST
In force
10 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
459 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

784 
WWUS73 KLBF 110911
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
311 AM CST FRI JAN 11 2013

...STRONG WINDS WILL DEVELOP BEHIND AN EXITING ARCTIC COLD FRONT
THIS EVENING...

.GUSTY NORTHWESTERLY WINDS WILL DEVELOP BEHIND AN EXITING ARCTIC
COLD FRONT THIS EVENING ACROSS CENTRAL AND PORTIONS OF NORTH
CENTRAL NEBRASKA. NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS
TO 45 MPH ARE LIKELY. 

NEZ006>010-026>029-038-112200-
/O.NEW.KLBF.WI.Y.0001.130112T0000Z-130112T1000Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
311 AM CST FRI JAN 11 2013

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CST
SATURDAY. 

* TIMING: WINDS WILL INCREASE FRIDAY EVENING AND CONTINUE INTO THE
  EARLY MORNING HOURS SATURDAY.

* WINDS: NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45
  MPH ARE LIKELY.

* IMPACTS: LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD BE PREPARED
  FOR STRONG CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CLB
2 follow-up statements
579 
WWUS73 KLBF 112239
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
439 PM CST FRI JAN 11 2013

...STRONG WINDS WILL DEVELOP BEHIND AN EXITING ARCTIC COLD FRONT
THIS EVENING...

.GUSTY NORTHWESTERLY WINDS WILL DEVELOP BEHIND AN EXITING ARCTIC
COLD FRONT THIS EVENING ACROSS CENTRAL AND PORTIONS OF NORTH
CENTRAL NEBRASKA. NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH
GUSTS TO 45 MPH ARE LIKELY.

NEZ006>010-026>029-038-120645-
/O.CON.KLBF.WI.Y.0001.130112T0000Z-130112T1000Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
439 PM CST FRI JAN 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SATURDAY. 

* TIMING: WINDS WILL INCREASE FRIDAY EVENING AND CONTINUE INTO 
  THE EARLY MORNING HOURS SATURDAY. 

* WINDS: NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 
  MPH ARE LIKELY. 

* IMPACTS: LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD BE 
  PREPARED FOR STRONG CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
700 
WWUS73 KLBF 120953
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 AM CST SAT JAN 12 2013

...WINDS HAVE DIMINISHED BUT WILL STAY BREEZY THIS MORNING...

.THE STRONGEST WINDS HAVE ENDED ACROSS THE AREA...WITH GUSTS UP TO
25 MPH STILL BEING OBSERVED ACROSS PORTIONS OF NORTH CENTRAL
NEBRASKA. LOOK FOR THESE BREEZY WINDS TO CONTINUE TODAY...THEN
DIMINISH TONIGHT.

NEZ006>010-026>029-038-121100-
/O.CAN.KLBF.WI.Y.0001.000000T0000Z-130112T1000Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
353 AM CST SAT JAN 12 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

THE WIND ADVISORY HAS BEEN CANCELLED AS WINDS HAVE DECREASED
ACROSS THE AREA.

$$

BROOKS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Jan 10, 11:42 PM CST, 3 hours 29 minutes earlier.

Area forecast discussion, Jan 10, 11:42 PM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1142 PM CST THU JAN 10 2013

.AVIATION...06Z TAFS FOR KLBF AND KVTN.

IFR TO LIFR CEILINGS EXTEND ACROSS WESTERN NEBRASKA. AT KLBF...VSBYS
WILL RANGE NEAR 1SM AND CEILINGS NEAR OVC002 UNTIL AROUND
14Z...THEN SHOULD IMPROVE TO NEAR 4SM WITH CEILINGS OVC007. A
STRONG COLD FRONT WITH NW WINDS 14G20KT WILL ARRIVE NEAR 21Z WHICH
SHOULD HELP LIFT CEILING TO MVFR. FOR KVTN...STRONGEST NW WINDS
18G27KT TO ARRIVE NEAR 21Z WITH 4SM -SN POSSIBLE. OTHERWISE...IFR
CONDITIONS SHOULD PERSIST UNTIL LATE IN THE TAF PERIOD...UNTIL
AROUND 03Z/12TH IMPROVING TO MVFR.

&&

.PREV DISCUSSION... /ISSUED 852 PM CST THU JAN 10 2013/

UPDATE...

THE WINTER STORM WATCH FOR SHERIDAN AND WESTERN CHERRY COUNTIES
HAS BEEN UPGRADED TO A WINTER WEATHER ADVISORY. STILL EXPECTING SNOWFALL
TOTALS OF 2 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS IN NORTHWEST
SHERIDAN COUNTY. SNOW WILL COMBINE WITH GUSTY NORTHWEST WINDS TO
CREATE AREAS OF BLOWING SNOW AND BITTERLY COLD WIND CHILLS.

PREV DISCUSSION... /ISSUED 259 PM CST THU JAN 10 2013/

SYNOPSIS...WATER VAPOR IMAGERY SHOWED A DEVELOPING WAVE WITH THE
INFLECTION POINT OVER NORTHEAST WYOMING. THERE WAS ALSO A
POTENTIAL VORTICITY ANOMALY OVER NORTHERN CALIFORNIA. THE CYCLONE
NEAR THE TEXAS RED RIVER VALLEY HAD OCCLUDED AND WAS SPINNING
DOWN. HAND ANALYSIS OF THE 19Z SHOWED SEVERAL FRONTS AND LOW
PRESSURE SYSTEMS. THE SYSTEM NEAR THE TEXAS-OKLAHOMA BORDER WAS
WEAKENING. IN OTHER AREAS...SURFACE CYCLOGENESIS WAS OCCURRING IN
SOUTHEAST MONTANA AND NORTHEAST WYOMING AND ALSO IN NORTHERN UTAH.

SHORT TERM....FOR TONIGHT...WIDESPREAD LOW CLOUDS AND PATCHES OF
FOG AND/OR DRIZZLE CAN BE EXPECTED WITH THE SOUTHERLY WIND IN THE
SATURATED BOUNDARY LAYER. THE LOW CLOUDS AND DRIZZLE ARE LIKELY TO
END BY LATE MORNING AS CENTRAL AND SOUTHWEST NEBRASKA COME UNDER
THE INFLUENCE OF THE NEXT CYCLONE AS IT COMES OUT OF NORTHWEST.

LONG TERM...FRIDAY AND BEYOND...A STRONG PV ANOMALY WILL MOVE FROM
NORTHERN COLORADO INTO SOUTHWEST NEBRASKA BY FRIDAY AFTERNOON. IN
RESPONSE...A SFC LOW WILL DEEPEN TO AROUND 990 MB BY NOON FRIDAY
ACROSS SOUTHWEST NEBRASKA. THE SFC LOW WILL THEN TRACK EAST-
NORTHEAST INTO NORTHEAST NEBRASKA BY EARLY SATURDAY EVENING...AND
THEN CONTINUE TRACKING NORTHEAST TOWARD NORTHERN MINNESOTA BY
SATURDAY MORNING. A BAND OF SNOW IS EXPECTED TO FALL NORTHWEST OF
THE SFC LOW TRACK...WITH SEVERAL INCHES OF ACCUMULATION POSSIBLE
ACROSS NORTHWEST NEBRASKA. THE HEAVIEST ACCUMULATIONS ARE EXPECTED
ACROSS NORTHERN SHERIDAN COUNTY...WHERE 5 TO 6 INCHES MAY
ACCUMULATE BY SATURDAY MORNING. HAVE ISSUED A WINTER STORM WATCH
FOR WESTERN CHERRY AND SHERIDAN COUNTIES FOR THE COMBINATION OF
ACCUMULATING SNOW AND STRONG NORTHWEST WINDS CREATING BLOWING AND
DRIFTING. WINDS GENERALLY LOOK TO BE IN THE 20 TO 30 MPH
RANGE...WITH SOME GUSTS TO 40 MPH. THE SNOW WILL BE QUITE FLUFFY
IN NATURE...WITH SNOW TO LIQUID RATIOS ON THE ORDER OF 18 TO 1.

LINGERING LIGHT SNOW IS POSSIBLE SATURDAY MORNING ACROSS FAR
NORTHWEST NEBRASKA...WHERE CLOUDS WILL LINGER MUCH OF THE DAY.
ACROSS THE REST OF THE AREA...CLOUDS SHOULD BEGIN TO DIMINISH DURING
THE AFTERNOON...WITH CLEARING SKIES ALL AREAS SATURDAY NIGHT. AS
WINDS BECOME LIGHT SATURDAY NIGHT...THE COMBINATION OF CLEAR SKIES
AND LIGHT WINDS WILL MAKE FOR A COLD NIGHT...ESPECIALLY ACROSS
NORTHWEST NEBRASKA WHERE FRESH SNOW COVER WILL RESIDE.

SUNDAY INTO NEXT WEEK...GENERAL NORTHWEST FLOW ALOFT
EXPECTED...ALONG WITH A GRADUAL WARMING TREND AT THE SURFACE. HIGHS
WILL BE QUITE COLD TO START THE PERIOD...WITH HIGHS BELOW FREEZING.
BY MIDWEEK HOWEVER...HIGHS WILL BE BACK INTO THE MID 30S TO LOWER
40S. DRY CONDITIONS ARE EXPECTED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY FROM 11 AM FRIDAY TO 5 AM MST SATURDAY
FOR NEZ004-094.

&&

SHORT TERM/EXTENDED...NWS
AVIATION...ROBERG
Hazardous weather outlook, Jan 10, 9:04 PM CST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
904 PM CST THU JAN 10 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-120315-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
904 PM CST THU JAN 10 2013 /804 PM MST THU JAN 10 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

AREAS OF DENSE FOG ARE POSSIBLE TONIGHT IN CENTRAL AND SOUTHWEST
NEBRASKA AS MOIST SOUTH FLOW CONTINUES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SIGNIFICANT SNOW ACCUMULATIONS OF 2 TO 6 INCHES WITH LOCALLY
HIGHER AMOUNTS ARE EXPECTED ACROSS SHERIDAN AND WESTERN CHERRY
COUNTY. THE SNOW IS EXPECTED TO BEGIN FRIDAY AFTERNOON AND PERSIST
THROUGH FRIDAY NIGHT. IN ADDITION TO THE SNOW...WINDY CONDITIONS
WILL CAUSE BLOWING AND DRIFTING AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KAR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 8:30 PM CSTWinter Weather AdvisoryLBFArthur, Cherry, Deuel, Garden, Grant, Keith and 2 more34 hr

Nearby

Wind Advisories in Nebraska, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.